Home

>

News

>

Clinical News – Oct ’15

Clinical News – Oct ’15

WSUGraduate Certificate in Allergic Diseases at Western Sydney University

The rise in allergic disease prevalence over the last three decades has placed significant burden on healthcare systems to provide quality care to allergy sufferers. Currently there is an urgent need for allergy specialisation in primary care to meet the demand in allergy treatment and reduce waiting times.

Offered through the University of Western Sydney, the Graduate Certificate in Allergic Diseases is designed for medical practitioners, particularly general practitioners and paediatricians, who want to improve their care of patients with allergic diseases and gain a greater understanding of allergic disease management.

Entry is open to registered medical practitioners in Australia and New Zealand.

Further information is available through the University of Western Sydney by CLICKING HERE

To register your interest in this course and receive further course information, please email ssonego@uws.edu.au


Varicella vaccine catch-up for year 7 students

The immunisation coordinator at the public health unit has advised that GPs and AMSs can now order varicella vaccine for catch up of year 7 students who missed a dose at school in 2015. The vaccine can be ordered through your usual online ordering processes.


Recent Adverse Drug Reactions

Recent Adverse Drug Reactions (ADRs) that have led to presentations at Hornsby Ku-ring-gai Hospital (HKH) include:

  • Phenytoin – diltiazem: admitted due to unsteadiness on feet for 2 weeks. Phenytoin level found to be 153umol/L probably caused by concommitent use of diltiazem started 2 weeks prior to admission for SVT.
  • Fentanyl patch – Oxycodone/naloxone: admitted due to sedation secondary to narcotisation requiring nalaxone IV. Patient was on Durogesic 50microg/hr patch + Targin 15/7.5mg twice daily prior to admission.
  • Oxycodone – Paracetamol/codeine: Narcotisation requiring Naloxone reversal and admission. GP prescribed PRN endone on top of existing regular Panadeine Forte use.
  • Buprenorphine – temazepam: recently commenced Norspan patch 5microg/hr weekly with Temazepam. Patient presents with confusion, nausea and vomiting.
  • Indomethacin – clopidogrel: symptomatic anaemia whilst on indomethacin and clopidogrel.

These adverse drug reactions have been the reason for admission to ED and have been initiated by Cathie Richards, Director of Pharmacy and collated by the Quality Use of Medicines Committee, the governing body responsible for medication use at HKH. For more information, please contact the Primary Care Advancement and Integration Team at St Leonards on 9432 8234 or email scollins@snhn.org.au


Improving the Journeys of People with Dementia and their Carers in Northern Sydney

All health care professionals and care workers working with people with dementia and their carers working in the Northern Sydney region are invited to attend two (2) focus group events.

The first event: “Modelling the Journey’s of People with Dementia” will assist in developing a better understanding of the current journeys of people with dementia and their carers, as well as current barriers and issues.

The second event: “What we would like to see” aims to identify the optimal journey based on available evidence as well as identifying opportunities to improve on the current experience of people with dementia in Northern Sydney. Participation on both days is preferred.

Please RSVP by Monday 2rd November to silvia.austin@health.nsw.gov.au or phone 9462 9828.

For more information click here

Find a local health service anywhere national-health-btn